Missouri, 2007Ice Storm in Missouri, January 12 to 14, 2007
January 12 to 14, 2007 · NWS SGF · 26 events in 26 counties and zones
One of the greatest disasters to ever impact southwest Missouri, including the Springfield metro area, occurred in the form of an ice storm. Several counties, mainly along and north of the interstate 44 corridor, experienced ice accumulations up to two and a half inches.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $353 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One of the greatest disasters to ever impact southwest Missouri, including the Springfield metro area, occurred in the form of an ice storm. Several counties, mainly along and north of the interstate 44 corridor, experienced ice accumulations up to two and a half inches. Power outages and catastrophic tree damage were the main impacts resulting from this historic event. Power outages occurred for over three weeks in many areas. Several indirect fatalities due to the extreme elements were documented. Carbon monoxide poisoning occurred within a few homes as gas generators were being used in garages, which allowed for dangerous levels of carbon monoxide to seep into houses.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 12, 2:58 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 12, 2:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CST FRI JAN 12 2007
...MAJOR ICE STORM TO IMPACT MUCH OF THE REGION THROUGH SUNDAY...
.DISCUSSION...
ARCTIC AIR CONTINUES TO SURGE SOUTH WITH THE FREEZING LINE
STRETCHING FROM JUST WEST OF SPRINGFIELD TO JUST NORTH OF ROLLA AT
20Z. FREEZING RAIN AND DRIZZLE ALREADY FALLING FROM SOUTHEAST KANSAS
INTO CENTRAL MISSOURI. PRECIPITATION HAS BEEN MIXED AT TIMES WITH
SLEET ESPECIALLY ON THE WESTERN EDGES OF THE PRECIPITATION WHERE THE
COLD COLUMN HAD DEEPENED. PRECIPITATION CONTINUED TO EXPAND FROM THE
SOUTHERN PLAINS INTO THE OZARKS IN REGION OF STRONG FRONTOGENETICAL
FORCING. LIFT WAS ALSO AIDED BY A MINOR SHORTWAVE TRACKING NORTHEAST
OUT OF OKLAHOMA.
SHORT TERM (TONIGHT THROUGH SUNDAY)...
FOLLOWED CLOSER TO THE WRF MODEL THROUGH THE WEEKEND WITH ITS BETTER
PERFORMANCE OF THE THERMAL PROFILE. EXPECT FREEZING LINE TO REACH A
SPRINGFIELD TO ROLLA LINE BY MID AFTERNOON AND FROM JUST NORTH OF
BRANSON TO NEAR HOUSTON BY LATE EVENING. ARCTIC AIR WILL REMAIN
ENTRENCHED ACROSS REGION THROUGH THE WEEKEND BUT TEMPERATURES MAY
REMAIN ABOVE FREEZING IN FAR SOUTH CENTRAL MISSOURI UNTIL SATURDAY
NIGHT.
WE WILL SEE WAVES OF PRECIPITATION PUSH ACROSS THE REGION THE NEXT
48 HOURS AS A SERIES OF SHORTWAVES TRACK NORTHEAST IN SOUTHWESTERLY
FLOW AHEAD OF A PRIMARY TROUGH ACROSS THE WESTERN U.S. UPPER JET
INTERACTIONS WILL ALSO ENHANCE SYNOPTIC LIFT AND PRECIPITATION RATES
AT TIMES. MOISTURE IS IN ABUNDANT SUPPLY WITH PRECIPITABLE WATER
VALUES AROUND 1.25 ACROSS THE LOWER MISSISSIPPI RIVER VALLEY.
PERSISTENT MOISTURE TRANSPORT OVER TOP THE ARCTIC BOUNDARY WILL
RESULT IN POTENTIALLY DAMAGING ICE ACCUMULATIONS. LATEST MODEL
OUTPUT SUGGEST HEAVY ICE ACCUMULATIONS WITH ONE HALF TO ONE INCH
ACCUMULATIONS POSSIBLE BY SUNDAY. LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE. AN ICE STORM WARNING REMAINS IN EFFECT GENERALLY NORTH OF A
LINE FROM GALENA TO HOUSTON.
BOTH THE GFS AND WRF MODEL SOUNDINGS SUGGEST THAT A RATHER STOUT
LAYER OF WARM AIR WILL REMAIN ABOVE THIS VERY SHALLOW ARCTIC AIRMASS
INTO SUNDAY. TWO THINGS WILL LEAD TO CHANGING THE FREEZING RAIN OVER
TO A MIXTURE OF SLEET AND SNOW ON SUNDAY. THE FIRST WILL BE THE
CONTINUAL INTENSIFICATION OF THE COLD AIRMASS UNDERNEATH THE WARM
LAYER ALOFT ASSOCIATED WITH PERSISTENT COLD AIR ADVECTION WITH THE
ARCTIC HIGH PRESSURE. THE SECOND WILL BE THE COOLING ASSOCIATED THE
CORE OF THE UPPER WAVE ITSELF. AREAS IN SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI LOOK AS THOUGH THIS SWITCH TO SLEET AND SNOW WILL
OCCUR SUNDAY AFTERNOON BEFORE ENDING SUNDAY NIGHT. LIGHT
ACCUMULATIONS OF SLEET/SNOW ARE EXPECTED AND HAVE MAINTAINED THE
ASSESSMENT FROM THE PREVIOUS FORECAST. FARTHER EAST (I.E. THE
EASTERN TWO-THIRDS OF THE CWFA)...IT APPEARS AS THOUGH WE WILL RELY
ON THE COOLING ASSOCIATED WITH THE UPPER WAVE TO MORPH THE
TEMPERATURES ALOFT TOWARD FREEZING BEFORE A CHANGEOVER IS EXPECTED.
I EXPECT MORE SLEET TO MIX IN WITH THE FREEZING RAIN AS THE DAY
PROGRESSES SUNDAY...BUT A COMPLETE CHANGEOVER ISNT LIKELY UNTIL
SUNSET SUNDAY OR SHORTLY THEREAFTER.
AT THIS TIME...IT APPEARS THAT THE BULK OF THE PRECIPITATION WILL BE
OF THE FREEZING RAIN VARIETY...BUT WE WILL NEED TO KEEP A VERY CLOSE
EYE ON SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI COUNTIES TO SEE
IF THE COLD AIR NEAR THE SURFACE IS INTENSE ENOUGH TO TRANSITION THE
FREEZING RAIN TO SLEET EARLIER THAN ANTICIPATED.
ALSO HEAVY RAINFALL AND THE POTENTIAL OF FLOODING WILL EXIST ACROSS
FAR SOUTHERN MISSOURI WHERE AMOUNTS OF 3 TO 4 INCHES WILL BE
POSSIBLE. SIGNIFICANT FLOODING COULD MATERIALIZE ACROSS FAR SOUTH
CENTRAL MISSOURI AND POINTS TO THE EAST AND SOUTH.
THE LATEST INFORMATION SUGGEST THAT THIS WILL BE A MAJOR ICE STORM.
TRAVEL WILL BECOME TREACHEROUS IF NOT IMPOSSIBLE. POWER OUTAGES ARE
LIKELY.
FOSTER/GAGAN
LONG TERM (TUESDAY THROUGH FRIDAY)...
MED RANGE GUIDANCE AND THE GFS ENSEMBLES GENERALLY AGREE THAT AN
AMPLIFIED PATTERN WILL CONTINUE. AN ARCTIC HIGH WILL BE PARKED OVER
THE REGION THROUGH MIDWEEK...SLOWLY HEADING EAST BY WEEKS END AS
ANOTHER UPPER WAVE ENTERS THE NORTHERN CONUS. OVERALL AM EXPECTING
AN UPPER TROUGH TO REMAIN IN PLACE FOR MOST OF THE PERIOD IN SOME
SHAPE OR FORM...WITH A BRIEF PERIOD OF SHORTWAVE RIDING LATE NEXT
WEEK AHEAD OF THE DISTURBANCE OVER THE NORTHERN TIER OF STATES.
TEMPERATURES WILL BE WELL BELOW AVERAGE. THE COLDEST PERIOD WILL
BE TUESDAY AND TUESDAY NIGHT...WITH TEMPS A SOLID 20F BELOW THE
SEASONAL AVERAGE. HIGHS TEMPS WILL BEGIN TO MODERATE A BIT ON
WED/THUR...BUT LOWS WED NIGHT WILL STILL REMAIN IN THE SINGLE DIGITS
TO LOW TEENS. GIVEN DEEP LAYER DRY AIR PROGGED BY THE MODELS...WILL
KEEP THE EXTENDED PRECIP FREE.
GAGAN
&&
.AVIATION...
IFR/LIFR CEILINGS AND VISIBILITIES CURRENTLY BEING REPORTED ACROSS
THE REGION. IN ADDITION...KJLN WENT BELOW FREEZING AROUND 16Z AND
RAIN HAS NOW GONE OVER TO FREEZING RAIN. EXPECT KSGF TO GO TO FZRA
AROUND 21Z...WITH KUNO AREA CONVERTING OVER AFTER 06Z. CONDITIONS
WILL THEN REMAIN IFR/LIFR THROUGH THE TAF PERIOD FOR BOTH CEILINGS
AND VISIBILITIES WITH SCATTERED TO OCCASIONAL FREEZING RAIN EXPECTED
ACROSS THE ENTIRE AREA.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...ICE STORM WARNING FOR AREAS ALONG AND NORTH OF A LINE FROM
GALENA TO HOUSTON. WINTER STORM WATCH FOR FAR SOUTHERN MISSOURI.
FLOOD WATCH FOR AREAS ALONG AND SOUTH OF I-44.
KS...ICE STORM WARNING FOR BOURBON...CHEROKEE...AND CRAWFORD
COUNTIES IN SOUTHEAST KANSAS.
WFO SGF
Hazardous weather outlook, Jan 12, 12:15 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CST FRI JAN 12 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1215 PM CST FRI JAN 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
...A MAJOR WINTER STORM TO IMPACT THE REGION THROUGH SUNDAY...
.DAY ONE...TODAY AND TONIGHT.
A MAJOR ICE STORM WILL DEVELOP FROM SOUTHEAST KANSAS INTO THE
MISSOURI OZARKS THROUGH TONIGHT.
ICE ACCUMULATIONS OF ONE QUARTER TO THREE QUARTERS OF AN INCH ARE
LIKELY BY SATURDAY MORNING. SEE THE LATEST WINTER STORM WARNINGS
ISSUED BY THE NATIONAL WEATHER SERVICE FOR THE LATEST DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH SUNDAY WITH TOTAL
ICE ACCUMULATIONS OF ONE HALF TO ONE INCH POSSIBLE. THE FREEZING
RAIN WILL TRANSITION TO SLEET AND SNOW SUNDAY AS THE PRIMARY STORM
SYSTEM TRACKS INTO THE REGION.
IN ADDITION...HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES MAY
CAUSE FLOODING ACROSS FAR SOUTHERN MISSOURI.
THIS WINTER STORM WILL AFFECT THE SURROUNDING REGION FROM OKLAHOMA
NORTHEAST TO ILLINOIS. IF TRAVEL IS NECESSARY THIS WEEKEND...BE
PREPARED FOR TREACHEROUS TRAVEL CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
EMERGENCY MANAGEMENT AND SPOTTERS ARE ENCOURAGED TO RELAY ICE
ACCUMULATIONS AND IMPACTS TO THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD MISSOURI.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Ice Storm, Jasper
- When
- January 12, 3:00 PM CST to January 14, 6:00 PM CST
- Where
- Jasper forecast zone
- Property damage
- $225,000
- Reported by
- Emergency Manager
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
Ice accumulations over Jasper County mainly impacted power lines and trees. Costs for debris removal and power line damages were estimated at $225,000.
Ice Storm, McDonald
- When
- January 12, 4:00 PM CST to January 14, 6:00 PM CST
- Where
- McDonald forecast zone
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
One to one and a half inches of ice accumulations impacted the northwestern half of McDonald County. The southeastern half experienced only light amounts. Significant tree and power line damage occurred from this storm.
Ice Storm, Newton
- When
- January 12, 4:00 PM CST to January 14, 6:00 PM CST
- Where
- Newton forecast zone
- Property damage
- $40 million
- Reported by
- Emergency Manager
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Ice accumulations of around two inches impacted exposed objects throughout the entire county. Catastrophic tree and power line damage resulted from this storm. 575 residents were sheltered while 90 percent of the county experienced power outages that ranged from a few hours to 12 days.
Ice Storm, Barton
- When
- January 12, 4:00 PM CST to January 14, 6:00 PM CST
- Where
- Barton forecast zone
- Property damage
- $4.5 million
- Reported by
- Emergency Manager
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
Four inches of sleet pack brought down 52 barns and 6 businesses across Barton County. Because the precipitation type was all sleet, only minor tree and power line damage resulted. Several of the barns that were destroyed were housing expensive farm machinery that also experienced major damage. Total loses for the county was estimated at 4.5 million dollars.
Ice Storm, Vernon
- When
- January 12, 4:00 PM CST to January 14, 6:00 PM CST
- Where
- Vernon forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
Two to three inches of sleep pack occurred across Vernon County. Due to the precipitation type, little to no ice accumulations occurred on powers lines and trees.
Ice Storm, Dade
- When
- January 12, 5:00 PM CST to January 14, 6:00 PM CST
- Where
- Dade forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
Ice accumulations caused eight barns to collapse while two restaurants and one nursing home experienced roof damage. 80 percent of the county experienced power outages and three communities lost water systems and were under a boil order. Loses from the damage were estimated at $500,000.
Ice Storm, Barry
- When
- January 12, 5:00 PM CST to January 14, 6:00 PM CST
- Where
- Barry forecast zone
- Property damage
- $4.0 million
- Reported by
- Emergency Manager
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
Damaging ice accumulations occurred on exposed objects across northern sections of Barry County. Catastrophic tree and power line damage resulted. No damage to structures was reported by the local emergency management agency.
Ice Storm, Cedar
- When
- January 12, 5:00 PM CST to January 14, 6:00 PM CST
- Where
- Cedar forecast zone
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
Ice accumulations ranging from one quarter of an inch to two inches occurred across the southeast half of the county. Meanwhile three inches of sleet pack accumulated across the northwest half of the county. Catastrophic tree and power line damage occurred in areas where the ice accumulated on these exposed objects. Little to no structural damage was observed from this event. Damage estimate totaled to around $200,000.
Ice Storm, Polk
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Polk forecast zone
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Ice accumulations resulted in nearly one million dollars in damages across Polk County. Thousands of residents were without power while 200 residents were placed in public shelter.
Ice Storm, Christian
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Christian forecast zone
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
Ice accumulations caused extensive damage to power lines, trees, and a few structures across mainly northern Christian County. Four structure fires occurred as a result of power problems. Two of these structures were destroyed while two others experienced major damage. 25,000 residents experienced power outages that lasted from a few hours to 12 days. 60 residents were sheltered for a week and loses estimated to $100,000.
Ice Storm, Greene
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Greene forecast zone
- Property damage
- $122 million
- Reported by
- Emergency Manager
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
The worst natural disaster to ever impact Greene County including the city of Springfield occurred from major ice accumulations associated with this storm. Two inches of freezing rain accumulated on exposed objects causing catastrophic tree and power line damage. Several residents of Springfield and Greene County experienced power outages that lasted over three weeks. Most of the ice accumulations occurred on Friday night January 12th, however, two other episodes of ice accumulations occurred on the 13th and 14th. Damages including debris removal were estimated at 121.69 million.
Ice Storm, Lawrence
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Lawrence forecast zone
- Property damage
- $5.0 million
- Reported by
- Emergency Manager
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
Two inches of ice accumulation impacted exposed objects across the entire county. Catastrophic tree and power line damage occurred leaving residents without power up to 15 days.
Ice Storm, St. Clair
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
Up to four inches of sleet accumulated across St. Clair County. Due to this precipitation type, trees and power lines experienced little damage.
Ice Storm, Benton
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Benton forecast zone
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
Three inches of sleet pack caused several barns and businesses to collapse. Damage amounts were estimated at $300,000.
Ice Storm, Hickory
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Hickory forecast zone
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
The southeast half of Hickory County experienced ice accumulations up to one and a half inches, while the northwest half of the county experienced about three inches of sleet pack. Areas that received the freezing rain ice accumulations, catastrophic tree and power line damage occurred.
Ice Storm, Stone
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Stone forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
Extreme northern Stone County experienced damaging ice accumulations. Damage was main confined to trees and power lines. The southern three fourths of Stone County only experienced minor accumulations.
Ice Storm, Dallas
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Dallas forecast zone
- Property damage
- $100 million
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
Catastrophic tree and power line damage resulted from two inches of freezing rain ice accumulation.
Ice Storm, Wright
- When
- January 12, 6:00 PM CST to January 14, 6:00 PM CST
- Where
- Wright forecast zone
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Significant ice accumulations impacted the extreme northwestern section of the county. Damage to trees and a few power lines occurred.
Ice Storm, Morgan
- When
- January 12, 7:00 PM CST to January 14, 6:00 PM CST
- Where
- Morgan forecast zone
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
Morgan County experienced up to four inches of sleet pack during this ice storm. Only minor damage to trees and a few power lines occurred. A few residents experienced power outages that lasted around 18 hours.
Ice Storm, Webster
- When
- January 12, 7:00 PM CST to January 14, 6:00 PM CST
- Where
- Webster forecast zone
- Property damage
- $5.0 million
- Reported by
- Emergency Manager
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Ice ammulations over Webster County caused catastrophic tree and power line damage across the northwest half of the county. 90 percent of the county experienced power outages. The power problems caused structure fires which destroyed six houses.
Ice Storm, Laclede
- When
- January 12, 7:00 PM CST to January 14, 6:00 PM CST
- Where
- Laclede forecast zone
- Property damage
- $50 million
- Reported by
- Emergency Manager
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
Catastrophic tree and power line damage resulted across all of Laclede County from the storm.
Ice Storm, Miller
- When
- January 12, 7:00 PM CST to January 14, 6:00 PM CST
- Where
- Miller forecast zone
- Property damage
- $3.0 million
- Reported by
- Emergency Manager
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
The southeast half of Miller County experienced ice accumulations up to one inch. This area experienced significant tree and power line damage. The northern half of the county experienced mainly a sleet pack which accumulated up to three inches. Little damage occurred in areas that experienced the sleet pack.
Ice Storm, Camden
- When
- January 12, 8:00 PM CST to January 14, 6:00 PM CST
- Where
- Camden forecast zone
- Property damage
- $175,000
- Reported by
- Emergency Manager
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
Three waves of ice accumulations damaged above ground electrical utilities, telephone and TV cable lines. Half of the county was without power shortly after the first round of ice arrived. The power outages ranged from just a few hours to 11 days. Trees were damaged excessively, losing many large limbs along with total uprooting of whole trees. Structural damage to buildings was minimal, however, there were five houses that experienced significant damage from falling trees along with 12 cars that were damaged from trees. The Osage Beach City Hall experienced water damage to ceiling tile and sheet rock in four offices. This was due to an ice dam on the roof causing water to backup and run over the seam lip of the steel roof sheeting. This same ice dam slid from the roof crashing onto a ground effect heat pump chiller which destroyed it. The structural damage, debris removal, and public safety preventive measures was estimated at $175,000 in loses.
Ice Storm, Pulaski
- When
- January 12, 8:00 PM CST to January 14, 6:00 PM CST
- Where
- Pulaski forecast zone
- Property damage
- $8.3 million
- Reported by
- Emergency Manager
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Significant tree and power line damage occurred across Pulaski County from ice accumulations up to one and a half inches.
Ice Storm, Phelps
- When
- January 12, 8:00 PM CST to January 14, 6:00 PM CST
- Where
- Phelps forecast zone
- Property damage
- $5.0 million
- Reported by
- Emergency Manager
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Significant tree and power line damage occurred from ice accumulations of one and a half inches.
Ice Storm, Maries
- When
- January 12, 8:00 PM CST to January 14, 6:00 PM CST
- Where
- Maries forecast zone
- Property damage
- $3.3 million
- Reported by
- Emergency Manager
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
Significant damage to trees and power lines resulted from ice accumulations of one and a half inches over the entire county.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Oklahoma, January 12 to 14, 200714 deaths · $1.9 million · 48 events
- Ice Storm and Winter Weather in Texas, January 12 to 14, 20072 deaths · 68 injured · $730,000 · 22 events
- Winter Storm in Missouri, January 12 to 14, 20073 deaths · $8,000 · 22 events
- Cold in Oklahoma, January 12 to 18, 20073 deaths · 3 events
- Frost and Freeze in California, January 12 to 18, 2007$216 million · 9 events
- Ice Storm in Texas, January 12 to 15, 200713 injured · $371,000 · 24 events
- Winter Storm in Oklahoma, January 12 to 15, 2007$38 million · 25 events
- Ice Storm in Illinois, January 12 to 13, 20071 death · 13 events
- Cold in Nevada, January 12 to 17, 20071 death · 1 event
- Ice Storm in Missouri, January 12 to 14, 2007$2.4 million · 23 events
- Winter Storm in Arkansas, January 12 to 15, 2007$150,000 · 4 events
- Ice Storm in Texas, January 12 to 14, 2007$75,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12727, 12802, 12803, 12818, 12821, 12725, 12822, 12859, 12726, 12728, 12801, 12844, 12860, 12863, 12926, 12927, 12930, 12939, 12928, 12937, 12941, 12970, 12723, 12943, 12968, 12971.